Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 11, 2011, 1:04 AM CDT for Dakota County, Dixon County, Nebraska; Union County, South Dakota; Plymouth County, Woodbury County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 1:04 AM CDT (06:04 UTC)
- Expired
- Jul 11, 2011, 1:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 1:20 AM CDT | TSTM WND DMG | Wnw Jefferson, SD | BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:56 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4133 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS53 KFSD 110604
SVRFSD
IAC149-193-NEC043-051-SDC127-110645-
/O.NEW.KFSD.SV.W.0167.110711T0604Z-110711T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
104 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
NORTHWESTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
NORTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...
NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA...
SOUTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 145 AM CDT
* AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF AKRON TO PONCA TO
7 MILES NORTH OF DIXON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PONCA AROUND 110 AM CDT...
MARTINSBURG AND JEFFERSON AROUND 115 AM CDT...
STONE STATE PARK...MERRILL...HINTON AND NORTH SIOUX CITY AROUND 130
AM CDT...
SIOUX CITY AND SOUTH SIOUX CITY AROUND 140 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4276 9617 4245 9623 4248 9661 4250 9702
4264 9686 4276 9673
TIME...MOT...LOC 0604Z 273DEG 38KT 4276 9659 4261 9672
4251 9696
WIND...HAIL 60MPH <1.00IN
$$
CJ2 follow-up statements
138
WWUS53 KFSD 110616
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
116 AM CDT MON JUL 11 2011
IAC149-193-NEC043-051-SDC127-110645-
/O.CON.KFSD.SV.W.0167.000000T0000Z-110711T0645Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
116 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
UNION...NORTHERN DIXON...NORTHERN DAKOTA...NORTHWESTERN WOODBURY AND
SOUTHWESTERN PLYMOUTH COUNTIES UNTIL 145 AM CDT...
AT 117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF AKRON TO JEFFERSON TO MARTINSBURG...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STONE STATE PARK...MERRILL...HINTON AND NORTH SIOUX CITY AROUND 130
AM CDT...
SIOUX CITY AND SOUTH SIOUX CITY AROUND 140 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4276 9617 4245 9623 4248 9661 4250 9702
4264 9686 4276 9673
TIME...MOT...LOC 0617Z 273DEG 38KT 4275 9640 4260 9653
4250 9677
WIND...HAIL 60MPH <1.00IN
$$
CJ879
WWUS53 KFSD 110640
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
140 AM CDT MON JUL 11 2011
IAC149-193-NEC043-051-SDC127-110650-
/O.EXP.KFSD.SV.W.0167.000000T0000Z-110711T0645Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
140 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION...NORTHERN
DIXON...NORTHERN DAKOTA...NORTHWESTERN WOODBURY AND SOUTHWESTERN
PLYMOUTH COUNTIES WILL EXPIRE AT 145 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WERE MOVING OUT OF THE
WARNED AREA.
LAT...LON 4276 9617 4245 9623 4248 9661 4250 9702
4264 9686 4276 9673
TIME...MOT...LOC 0640Z 273DEG 38KT 4273 9607 4259 9620
4249 9644
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:20 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 7:20 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 720 PM CDT SUN JUL 10 2011 .DISCUSSION... FAST MOVING MCS CURRENTLY TRACKING THROUGH NORTHEAST SOUTH DAKOTA EXPECTED TO MOVE EAST SOUTHEASTERLY...AND LIKELY CLIP THE BROOKINGS AREA AND INTO SOUTHWEST MINNESOTA COUNTIES...TO THE NORTH OF I90. THIS MCS HAS A HISTORY OF PRODUCING SEVERE STORMS...AND EXPECT SEVERE WEATHER TO CONTINUE INTO THE AFOREMENTIONED AREAS OF OUR CWA. LINE SHOULD ARRIVE IN BROOKINGS AND LINCOLN (MN) COUNTIES SHORTLY AFTER 8PM CDT...BEFORE EXITING THE CWA AROUND 1 AM OR SO. ENVIRONMENT REMAINS FAVORABLE FOR SOME LARGE HAIL AND DAMAGING WINDS PRIMARILY...BUT WITH DECENT EFFECTIVE TOTAL SHEAR PROFILES CANNOT RULE OUT SOME ROTATION. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 2 AM. ELSEWHERE...SOME CUMULUS CLOUDS HAVE BUILT UP NEAR A WEAK CONVERGENCE AREA SOUTH OF I90. IT IS OF AN ISOLATED NATURE...BUT WILL KEEP ISOLATED POPS IN THE PICTURE THIS EVENING WITH SUCH AN UNSTABLE...BUT WELL CAPPED ENVIRONMENT IN PLACE. UPDATED MAINLY TO REFLECT THE INCOMING MCS THIS EVENING/EARLY MORNING HOURS. && AVIATION... VFR CONDITIONS WILL CONTINUE TONIGHT AND MONDAY WITH THE NOTABLE EXCEPTION OF MVFR TO BRIEF IFR CONDITIONS IN THUNDERSTORM ACTIVITY. THE AREA MOST LIKELY TO RECEIVE THUNDERSTORMS INCLUDES OUR NORTHERN ZONES THIS EVENING...NORTH OF I 90. IN ADDITION TO A LOWERING OF CATEGORIES...WIND GUSTS IN EXCESS OF 35 KNOTS ARE PROBABLE IN SOME OF THE STRONGER CELLS. OTHERWISE...CONVECTION WILL BE VERY SHORT LIVED OR PATCHY SOUTH OF I 90 TONIGHT. ALSO...THERE COULD BE SOME MVFR FOG NEAR SUNRISE OVER PATCHY LOCATIONS. && .PREV DISCUSSION... PRIME TIME FOR DEVELOPMENT OR MOVEMENT OF STORMS INTO OUR FORECAST AREA IN THIS VERY HUMID AND UNSTABLE AIR MASS SEEMS TO BE THE EVENING HOURS...DO NOT THINK MUCH WILL DEVELOP LATE THIS AFTERNOON. WILL HAVE TO ALLOW FOR A SLIGHT CHANCE OF SOME DEVELOPMENT EARLY GIVEN THE WEAK CONVERGENCE IN THE SURFACE WIND FIELD BETWEEN YANKTON AND WAYNE. OTHERWISE WE WILL PROBABLY HAVE TO WAIT FOR ORGANIZED STORMS TO MAKE IT INTO THE AREA FROM THE NORTHWEST...OR FOR DEVELOPMENT ALONG BOUNDARIES ASSOCIATED WITH THIS ACTIVITY. BEST CHANCE OF STORMS TONIGHT WILL BE IN OUR EAST AS STORM PROPAGATION WOULD BRING STORM IN NORTH DAKOTA INTO THE BKX AREA AND THEN SOUTHWEST MINNESOTA. THE LOWEST CHANCE IS IN OUR SOUTHWEST SINCE EVEN IF CONVECTION DOES DEVELOP ON THE SOUTHWEST FLANK OF THE DEVELOPING COMPLEX...IT WOULD NOT BUILD SOUTHWESTWARD FAST ENOUGH TO REACH SOUTH CENTRAL SOUTH DAKOTA. ANY ISOLATED STORMS THAT DEVELOP THIS EVENING COULD BE SUPERCELLULAR AS EFFECTIVE SHEAR EXCEEDS 50 KTS. THIS WOULD BRING A THREAT FOR LARGE HAIL...PERHAPS TO GOLF BALL SIZE...AND EVEN A MICROBURST. ORGANIZED CONVECTION THAT WILL MOVE IN FROM THE NORTHWEST WOULD HAVE A MUCH LARGER WIND THREAT WITH WINDS OVER 70 MPH POSSIBLE. THERE WILL BE HAIL THREAT BUT MOST LIKELY HAIL WOULD BE HALF DOLLAR OR SMALLER AS STORMS LOSE SUPERCELLULAR CHARACTERISTICS AND BECOME MORE OF A BOW ECHO. IF A LARGE STRATIFORM AREA DEVELOPS...THERE IS ALSO THE THREAT FOR HEAVY RAIN ALTHOUGH STORM MOVEMENT SHOULD BE FAST ENOUGH TO KEEP ANY FLOOD THREAT VERY LOCALIZED. TEMPERATURES FIGURE TO DROP JUST A LITTLE BELOW GUIDANCE BY EARLY MORNING NORTH...THAT IS INTO THE UPPER 60S. SLOW ADVANCE OF LOW LEVEL COOLER AIR SHOULD BE ACCELERATED AT LEAST A BIT BY OUTFLOW FROM EXPECTED ORGANIZED STORMS. / WILLIAMS CONVECTIVE COMPLEX SHOULD BE EXITING NORTHWEST IOWA BY MONDAY MORNING LEAVING A LOT OF DEBRIS CLOUDS AROUND. THE SURFACE FRONT WILL ALSO BE SOUTH OF THE AREA BY EARLY AFTERNOON. THERE WILL STILL BE A LOT OF MOISTURE IN PLACE...ESPECIALLY NEAR THE MISSOURI RIVER AND INTO NORTHWEST IOWA. THE RIGHT ENTRANCE REGION OF THE JET WILL ALSO ENHANCE LIFT. WITH A WEAK CAP IN PLACE...EXPECTATION IS THAT CONVECTION WILL DEVELOP BY EARLY AFTERNOON IN SOUTH CENTRAL SD OR NORTH CENTRAL NEBRASKA AND RAPIDLY ORGANIZE AND GROW UPSCALE THROUGH AFTERNOON AS IT TOWARD TYNDALL AND YANKTON. IT IS BASICALLY A STRAIGHT HODOGRAPH WITH CAPES AROUND 2000 J/KG. SO INITIAL STORMS COULD BE SUPERCELLELAR WITH THE POTENTIAL FOR LARGE HAIL. HOWEVER...BELIEVE THE BIGGER THREAT MAY BE DAMAGING WINDS AS STORMS GROW UPSCALE AND MOVE ALONG THE MISSOURI RIVER. THERE IS ALSO A REAL THREAT OF HEAVY RAIN IN THIS AREA ESPECIALLY AFTER SUNSET. WITH STRONG DYNAMICS BOTH ALOFT AND NEAR THE SURFACE...COULD SEE DEVELOPMENT BEHIND THE INITIAL STORMS AND IT IS NOT OUT OF THE QUESTION SOME PLACES FROM LAKE ANDES TO STORM LAKE COULD SEE WELL OVER AN INCH OF RAIN MONDAY NIGHT INTO TUESDAY MORNING. WITH WSW FLOW...THE NORTH EDGE OF THIS RAIN COULD GET AS FAR NORTH AS I90...ESPECIALLY IN SW MN. TEMPERATURES ON MONDAY WILL GENERALLY BE IN THE 80S. COULD SNEAK A 90 DEGREE READING AROUND SUX OR YKN IF STORMS CAN HOLD OFF LONG ENOUGH AND CLOUDS ERODE AWAY. FOR NOW KEPT HIGHS IN THE UPPER 80S. AS COOLER AND DRIER AIR MOVES IN...LOWS ON MONDAY NIGHT WILL FALL INTO THE 60S. THE JET STREAK WILL MOVE OFF TO THE EAST ON TUESDAY WITH CONVECTION LIKELY ENDING EARLY TUESDAY MORNING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THEN THERE SHOULD BRING A BRIEF RESPITE IN THE RAIN ALTHOUGH THERE WILL A LOT OF CLOUDS...ESPECIALLY SOUTH OF I90. WITH THE CLOUDS AND A MUCH COOLER AIR MASS HIGHS WILL BE IN THE 70S. THE SURFACE RIDGE WILL MOVE EAST BY TUESDAY EVENING AND THE FRONT TO RETURN NORTH AS A WARM FRONT. A FAIRLY STRONG PV ANOMALY WILL MOVE NORTHEAST AND THE COMBINATION OF WARM AIR ADVECTION OVER THE BOUNDARY AND UPPER LEVEL LIFT SHOULD ALLOW RAIN WITH EMBEDDED THUNDERSTORMS TO DEVELOP DURING THE EVENING AND SPREAD NORTH TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS LOOKS MORE LIKE A SITUATION WITH WIDESPREAD RAIN AND CLOUDS AND THIS WILL KEEP HIGHS IN THE 70S ON WEDNESDAY AGAIN. AS THE WARM AND HUMID AIR MOVES AND THE UPPER WAVE LIFTS NORTHEAST...IT WILL KEEP LOWS IN THE MID TO UPPER 60S ON WEDNESDAY NIGHT. FOR THURSDAY THROUGH SUNDAY...MODELS ARE IN AGREEMENT ON THE BUILDING OF A SIGNIFICANT RIDGE BY THE END OF THE WEEK. MODEL DIFFERENCES REALLY FOCUS ON THE THE DEGREE OF RIDGING AND HOW FAST IT BREAKS DOWN. THE GFS HAS THE RIDGE MOVE EAST FASTER THAN THE ECMWF AS IT TRIES TO MOVE A STRONG WAVE INTO THE RIDGE OVER THE WEEKEND. THE ECMWF IS MORE AMPLIFIED AND KEEPS MOST ACTIVITY CLOSER TO THE CANADIAN BORDER. HAVE GENERALLY SIDED WITH THE ECMWF WITH THE EXCEPTION OF THURSDAY WHERE IT APPEARS A LITTLE TOO STRONG WITH A WAVE MOVE THROUGH MINNESOTA AND HAS A WEAK BOUNDARY MOVE THROUGH THE CWA. FOR NOW WOULD EXPECT THIS WAVE TO BE WEAKER AND BOUNDARY TO REMAIN NORTH OF THE CA. ON THURSDAY...REMNANTS OF WEDNESDAY NIGHT CONVECTION EXPECTED TO CONTINUE MOVING ALONG OR EAST OF I29. DEPENDING UPON THE EXACT TIMING OF THE UPPER LEVEL WAVE AND ALSO HOW FAST THE 925 MB WARM FRONT MOVES NORTHEAST...THERE IS A CHANCE OF MORE STORMS DURING THE AFTERNOON...PRIMARILY IN SW MINNESOTA AND HAVE RAISED POPS TO 40 PERCENT. DID ALSO EXTEND 20 POPS BACK TO THE WEST...PRIMARILY BECAUSE THE CONVECTION WEDNESDAY NIGHT MAY BE SLOWER TO MOVE EAST. OTHERWISE...EXPECT SKIES TO CLEAR RAPIDLY WEST OF I29 AND WITH LOTS OF MOISTURE AND HEAT...HIGHS SHOULD WARM INTO THE LOWER 90S WITH MID TO UPPER 80S ALONG AND EAST OF I29. ANY CONVECTION SHOULD MOVE NORTHEAST OF THE AREA BY EVENING LEAVING A DRY BUT MUGGY NIGHT WITH LOWS PRIMARILY IN THE LOWER 70S. THE BUILDING RIDGE WILL FORCE THE WESTERLIES NORTH OF THE AREA AND LEAD TO LITTLE IF ANY PRECIPITATION FRIDAY THROUGH SUNDAY. STORM DEVELOPMENT OVER THE FORECAST AREA IS UNLIKELY AS ALL BOUNDARIES ARE WEST AND NORTH OF THE AREA. HOWEVER...THERE IS A SLIGHT CHANCE STORMS THAT DEVELOP TO THE NORTH AND WEST COULD MOVE INTO AREAS WEST OF THE JAMES RIVER SATURDAY OR SUNDAY AFTERNOON. THERE IS ALSO A SLIGHT CHANCE THAT CONVECTION THAT MAY DEVELOP OVER WRN ND SATURDAY COULD MOVE FAR ENOUGH SOUTHEAST TO CLIP SOUTHWEST MINNESOTA SATURDAY NIGHT. THE BIG NEWS WILL BE THE HEAT AND HUMIDITY. THERE WILL BE A LOT OF SUN AND A CAP IN PLACE WHICH WILL PREVENT MOISTURE FROM MIXING OUT. THIS WILL ALLOW DEW POINTS TO RISE INTO THE LOW TO MID 70S. TAKING THE ECMWF LITERALLY WOULD PUT HIGHS ABOVE 100 DEGREES SOUTH OF I90. WHILE THIS IS POSSIBLE...ESPECIALLY IN SOUTH CENTRAL SD...WENT A BIT COOLER IN CASE THERE IS A FEW MORE CLOUDS OR THE RIDGE IS NOT QUITE AS STRONG. REGARDLESS TEMPS WILL BE WELL INTO THE 90S. HEAT INDICES COULD RISE WELL OVER 100 DEGREES IN MANY AREAS BEGINNING FRIDAY AND CONTINUING INTO SUNDAY./SCHUMACHER && .HYDROLOGY... LOCAL FLOODING WITH THE EARLY MORNING DOWNPOUR OF 5 INCHES PLUS A LITTLE NORTH OF FSD HAS BEEN SUBSIDING AND A BRIEF CREST CONTINUES TO MOVE SLOWLY DOWN THE BIG SIOUX RIVER. COVERAGE OF STORMS UNCERTAIN TONIGHT AND WIDESPREAD HEAVY RAIN NOT EXPECTED. HOWEVER IF THIS LITTLE AREA GETS HIT AGAIN THERE COULD BE BIG PROBLEMS THERE. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 10, 11:08 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1108 AM CDT SUN JUL 10 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1108 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... BY LATE AFTERNOON AND ESPECIALLY TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH THE BEST CHANCE THROUGH MIDNIGHT NORTH OF INTERSTATE 90. A FEW STORMS COULD PRODUCE WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE STORMS MAY BECOME MORE CONCENTRATED SOUTH OF INTERSTATE 90 AFTER MIDNIGHT. FLOODING... A GENERALLY MINOR FLOOD CREST WILL BE MOVING DOWNSTREAM ALONG THE BIG SIOUX RIVER DURING THE NEXT FEW DAYS DUE TO RUNOFF FROM OVERNIGHT VERY HEAVY RAIN IN THE DELL RAPIDS AREA NORTH OF SIOUX FALLS. THIS AREA NORTH OF SIOUX FALLS MAY ALSO BE VERY SENSITIVE TO ADDITIONAL FLASH FLOODING IF HEAVY RAIN DEVELOPS WITH THUNDERSTORMS THROUGH TONIGHT. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL COME MONDAY NIGHT INTO TUESDAY MORNING. THE BETTER CHANCES APPEAR TO BE ACROSS CENTRAL AND FAR SOUTHEAST SOUTH DAKOTA WHERE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE A THREAT WITH AREAS AGAIN SEEING A POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jul 10, 8:55 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 7 NNE HENDRICKS 44.60N 96.39W
07/10/2011 E60 MPH LINCOLN MN TRAINED SPOTTER
&&
LAFLINLocal storm report, Jul 11, 12:42 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60 MPH YANKTON SD TRAINED SPOTTER
TREE LIMBS DOWN
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:21 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 39 min |
| Jul 11, 12:32 AM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 43 min |
| Jul 11, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 40 min |
| Jul 10, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 37 min |
| Jul 11, 6:59 AM CDT | River Flood Warning | FSD | Moody | 4 hr |
| Jul 11, 1:09 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 36 min |
| Jul 11, 1:19 AM CDT | Flash Flood Warning | FSD | Dickinson, Osceola | 4 hr |
| Jul 11, 1:27 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 33 min |
| Jul 11, 1:53 AM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Sioux | 37 min |
| Jul 11, 2:00 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 30 min |
| Jul 11, 11:22 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 18 days |
| Jul 11, 4:13 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 16 days |
| Jul 11, 4:13 PM CDT | River Flood Warning | FSD | Clay | 18 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.